Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Anyone take Ramapril? Worried about side effects

(16 Posts)
MamOfTwo Wed 19-Mar-14 17:19:25

Just been prescribed Ramapril for high blood pressure. I am very worried about the numerous side effects which may occur. How long would it take before side effects present themselves? And how long does it take for bp to come down? TIA

SuburbanSpaceperson Wed 19-Mar-14 17:24:28

I take it and have for about six years, I haven't noticed any side effects. I was already prone to having a dry cough, which was one of the listed side effects, but the cough didn't occur any more frequently.

I can't remember how long it took for my bp to come down. I think I started on a low dose and had my bp checked every 3 weeks, and the dose increased slightly then checked again 3 weeks later until it was the right bp.

DameDiazepamTheDramaQueen Thu 20-Mar-14 22:39:43

I started today and feel light headed which is tolerable but the nausea is awful, if it continues after the weekend I'll contact the doctor.

MamOfTwo Sun 23-Mar-14 17:28:01

Thanks Suburban - good to know it works for you. Hope the nausea has subsided for you Dame. I am on Day 5 and up to now I have felt OK - today I have a woolly head though.

Piscivorous Sun 23-Mar-14 17:32:06

It is very widely prescribed and generally well tolerated. The most common side effect, as suburban said is a dry cough.

If you read the side-effects of any drug it looks horrific. Drugs like aspirin and paracetamol would probably never even get to market nowadays so please don't let the info worry you.

Elibean Sun 23-Mar-14 17:34:05

I've been taking it for three and a half years, with no side effects whatsoever. I do have occasional blood tests (routine) to check kidneys not being affected - they haven't been.

My dad and uncle were both on it for decades (then changed due to dry cough/needing something stronger).

My bp came down very fast, within a couple of days it was normal. It wasn't all that high to start with though - maximum levels around 160/90.

DameDiazepamTheDramaQueen Sun 23-Mar-14 17:35:07

I had to come off,I felt dreadful and the nausea was dreadful, my mouth felt like it had been burned, dizzy, wooly headed as well. The doctor has given me something else which I'll start tomorrow.

Shesparkles Sun 23-Mar-14 17:36:29

I take it and haven't had any side effects

tribpot Sun 23-Mar-14 17:38:04

My DH takes it - no noticeable side-effects (although in fairness he has multiple health problems so it's not always easy to tell).

DameDiazepamTheDramaQueen Sun 23-Mar-14 17:38:52

That's good to know, hope this new stuff is ok. My readings are ?/95 average, so high. I've been very inactive due to a long recovery after an accident so hopefully now I'm more mobile it'll come down.

Aquelven Sun 23-Mar-14 19:01:17

I had to come off it, developed an allergy to it, anaphylaxis & ended up in ambulance, A&E on ventilator & high dose of antihistamines & steroids to get the swelling under control. Can't take any ACE inhibitors now.

DameDiazepamTheDramaQueen Sun 23-Mar-14 21:19:41

Oh shit that's bad! It worries me that as that is a reaction you are meant to take the first dose before bed! I think I'll take it well before bed.

bigTillyMint Thu 01-May-14 15:39:31

Just found this thread! How are you getting on Mam?

I have just been put on Rampiril with very high blood-pressure (despite being normal weight and having a healthy life-style) and after a week on 2.5mg, it has been upped to 5mg. No side-effects so far, but some weird sensations at the back of my heart behind ears/by neck. Has anyone else experienced this?

Elibean Thu 01-May-14 15:53:12 reaction at all, afaik. Is it bearable?

AbbeyBartlet Thu 01-May-14 16:01:55

I have been taking it for three years with absolutely no side effects.

Hope that helps!

MamOfTwo Fri 02-May-14 17:47:03

I am getting on OK, thank you, BigTillyMint! Slowly getting used to the fact that I now have to take a pill every single day. No side effects really. Don't think I have had the ear/neck sensation you mention. One thing I have noticed is that I seem to feel less anxious on them - I had been having several anxiety attacks but these have lessened. Wondering why this is? I know anxiety raises blood pressure but can high bp cause anxiety? Anyway, will carry on with them for now but work on lifestyle changes with a view to lowering dose/getting off them.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now